Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 62, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2021, 2:33 PM CDT for Logan County, Scott County, Yell County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 2:33 PM CDT (19:33 UTC)
- Expired
- Apr 7, 2021, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 12:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
067
WUUS54 KLZK 071933
SVRLZK
ARC083-127-149-072015-
/O.NEW.KLZK.SV.W.0062.210407T1933Z-210407T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
233 PM CDT Wed Apr 7 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in western Arkansas...
Northeastern Scott County in western Arkansas...
Northwestern Yell County in central Arkansas...
* Until 315 PM CDT.
* At 232 PM CDT, a severe thunderstorm was located near Blue
Mountain, or 8 miles southeast of Booneville, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Danville... Magazine...
Blue Mountain... Stonehouse Recreation Area...
Mount Magazine... Midway in Logan County...
Belleville... Havana...
Corinth... Macedonia in Yell County...
Waveland... Waltreak...
Sugar Grove... Corley...
Grayson... Spring Lake Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for western and
central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 9386 3505 9389 3517 9389 3533 9350
3499 9333
TIME...MOT...LOC 1932Z 251DEG 30KT 3508 9378
HAIL...1.00IN
WIND...60MPH
$$
DTC3 follow-up statements
154
WWUS54 KLZK 071941
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
241 PM CDT Wed Apr 7 2021
ARC127-071951-
/O.CAN.KLZK.SV.W.0062.000000T0000Z-210407T2015Z/
Scott AR-
241 PM CDT Wed Apr 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for western and
central Arkansas.
LAT...LON 3506 9375 3521 9378 3530 9348 3509 9338
TIME...MOT...LOC 1941Z 251DEG 30KT 3511 9369
$$
ARC083-149-072015-
/O.CON.KLZK.SV.W.0062.000000T0000Z-210407T2015Z/
Logan AR-Yell AR-
241 PM CDT Wed Apr 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL LOGAN AND NORTHWESTERN YELL COUNTIES...
At 241 PM CDT, a severe thunderstorm was located over Blue Mountain,
or 12 miles south of Paris, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blue Mountain... Mount Magazine...
Belleville... Havana...
Waveland... Corley...
Spring Lake Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for western and
central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3506 9375 3521 9378 3530 9348 3509 9338
TIME...MOT...LOC 1941Z 251DEG 30KT 3511 9369
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DTC079
WWUS54 KLZK 071957
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
257 PM CDT Wed Apr 7 2021
ARC083-149-072015-
/O.CON.KLZK.SV.W.0062.000000T0000Z-210407T2015Z/
Logan AR-Yell AR-
257 PM CDT Wed Apr 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL LOGAN AND NORTHWESTERN YELL COUNTIES...
At 257 PM CDT, a severe thunderstorm was located over Mount Magazine,
or 10 miles southeast of Paris, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Magazine... Spring Lake Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for western and
central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3512 9358 3526 9360 3530 9348 3513 9340
TIME...MOT...LOC 1957Z 248DEG 37KT 3515 9364
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DTC874
WWUS54 KLZK 072007
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
307 PM CDT Wed Apr 7 2021
ARC083-149-072016-
/O.EXP.KLZK.SV.W.0062.000000T0000Z-210407T2015Z/
Logan AR-Yell AR-
307 PM CDT Wed Apr 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOGAN AND
NORTHWESTERN YELL COUNTIES WILL EXPIRE AT 315 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for western and
central Arkansas.
Remember, a Tornado Warning still remains in effect for southern
Logan and western Yell Counties.
LAT...LON 3512 9358 3526 9360 3530 9348 3513 9340
TIME...MOT...LOC 2006Z 251DEG 30KT 3517 9355
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:07 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 7, 2:07 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 207 PM CDT Wed Apr 7 2021 .SHORT TERM...Today Through Friday A tornado watch has been issued for the entire forecast area until 1AM Thurs morning. METSAT/radar showing a N-S oriented line of storms along a cold front, currently located along the OK/AR border early this afternoon. Strong to severe thunderstorms will continue to develop along and ahead of the cold front through late this evening. The primary concerns with these storms will be damaging winds between 60 to 80 mph, large hail greater than one inch, with the possibility of a few tornadoes. A 500mb low over KS/OK will shift NNE this afternoon/evening and move into MO over the next 24 hrs, with upper level forcing for ascent above AR through late this evening. Strong southerly flow will continue to carry warmer air and moisture into the region ahead of the front, with dew points in the 60s and highs into the 70s this afternoon. The latest mescoanalyses and our 18Z special upper air sounding indicate increased instability (MUCAPE 1077 J/kg) from this morning's 90 J/kg. Bulk shear values are between 40 and 55 kts this afternoon and radar data is showing obvious tilting along the line of storms moving into W AR. SRH values above 200 m2/s2 support the development of supercells along this line of storms, capable of producing large hail, damaging winds, and tornadoes this afternoon through this evening. After this front exits the eastern portion of the state late this evening dry conditions are forecast through Friday. By Friday morning, rain chances will return over the southern portions of the state as a warm front approaches from the SW. Showers and thunderstorms will then expand into all but the NE portions of the state by Friday afternoon as the warm front advances northward. Showers and storms will expand over the rest of the state late Friday and into the long term period as a cold front approaches from the west. && .LONG TERM...Friday Night Through Wednesday Arkansas will continue to be under a fairly active pattern during the extended term. Things start off with a cold front pushing thru the area, with a series of upper lows spinning over the upper Midwest and Great Lakes region. All of this should make for a fairly soggy Saturday. By Sunday high pressure should settle into the state, but a secondary front will quickly follow on Monday, bringing rain chances once again. Model solutions start to diverge quite a bit by midweek. The GFS wants to develop a trof over the west coast, with some ridging over the Great Plains by midweek. The ECMWF has a trof over the central portion of the country instead, and other models are split between these solutions. With low confidence levels in the forecast, I have opted to broadbrush low POPs after Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 47 72 52 78 / 60 10 10 20 Camden AR 51 80 55 81 / 30 10 20 40 Harrison AR 45 68 50 77 / 10 10 10 20 Hot Springs AR 48 77 53 78 / 10 10 10 40 Little Rock AR 49 75 53 79 / 40 10 10 30 Monticello AR 53 78 56 80 / 80 10 20 30 Mount Ida AR 48 76 53 78 / 10 10 10 40 Mountain Home AR 45 69 50 79 / 20 10 10 20 Newport AR 48 71 49 78 / 80 10 10 20 Pine Bluff AR 51 76 54 79 / 70 10 20 30 Russellville AR 46 74 51 79 / 10 10 10 30 Searcy AR 47 74 49 79 / 60 10 10 20 Stuttgart AR 50 75 53 79 / 70 10 10 20 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...SHELTON / Long Term...53
Hazardous weather outlook, Apr 7, 1:23 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 123 PM CDT Wed Apr 7 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 123 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Strong southerly winds of 10-15 knots and gusts of 20+ knots will be noted across the state ahead of an advancing cold front. Boaters and lake/river goers should take precautions if they are anticipating to be on the water this afternoon. The cold front will move through the region this afternoon into early evening with widespread showers and thunderstorms expected. Strong to severe thunderstorms are likely over western and central Arkansas this afternoon with the line of storm reaching eastern Arkansas early this evening. Large hail, strong winds and even a few tornadoes will be possible especially in the late afternoon through early evening hours. Locally heavy rainfall could be seen as well with widespread accumulations of up to one inch and locally greater amounts possible...which may result in an isolated flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday No hazardous weather is expected through the forecast period. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Apr 7, 1:42 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
142 PM CDT Wed Apr 7 2021
ARZ030-037-071930-
Scott AR-Logan AR-
142 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND NORTHERN
SCOTT COUNTIES UNTIL 230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm over
Echo, or 13 miles north of Waldron, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Booneville... Mansfield...
Magazine... Echo...
Barber... Lucas...
Chismville... Sugar Grove...
Carolan... Grayson...
Glendale in Logan County... Ione...
Elm Park... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 800 PM CDT for western
Arkansas.
LAT...LON 3495 9433 3496 9427 3497 9423 3506 9423
3506 9425 3510 9414 3514 9414 3514 9403
3523 9403 3523 9392 3527 9392 3530 9384
3504 9371 3494 9434
TIME...MOT...LOC 1841Z 244DEG 37KT 3508 9418
CooperSpecial weather statement, Apr 7, 1:47 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
147 PM CDT Wed Apr 7 2021
ARZ012-021-071930-
Johnson AR-Newton AR-
147 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND SOUTHWESTERN NEWTON
COUNTIES UNTIL 230 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodland, or 8 miles northwest of Clarksville, moving northeast at 50
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Hartman...
Dillen... Woodland...
Hinkle... Devils Knob...
Hoyt... Walnut...
Rosetta... Upper Buffalo Wilderness Area...
Coal Hill... Catalpa...
Fort Douglas... Fallsville...
Swain... Haw Creek Falls Campground...
Union City... Oark...
Hunt... Nail...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for western,
central and north central Arkansas.
LAT...LON 3576 9307 3573 9312 3573 9316 3569 9317
3538 9361 3539 9364 3541 9366 3538 9369
3538 9371 3558 9370 3577 9356 3577 9352
3582 9352 3593 9343
TIME...MOT...LOC 1847Z 221DEG 42KT 3552 9361
DTCSpecial weather statement, Apr 7, 1:57 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
157 PM CDT Wed Apr 7 2021
ARZ037-071945-
Scott AR-
157 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 245 PM
CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Waldron, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Waldron... Beauchamp...
Cardiff... Oliver...
Morgan Springs... Cauthron...
Needmore... Winfield...
Hon... Parks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for western
Arkansas.
LAT...LON 3494 9434 3503 9398 3502 9392 3480 9386
3478 9440
TIME...MOT...LOC 1857Z 242DEG 27KT 3490 9421
DTCSpecial weather statement, Apr 7, 2:02 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
202 PM CDT Wed Apr 7 2021
ARZ062-063-066>068-071945-
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
202 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY...SOUTH
CENTRAL CLEVELAND...CALHOUN...SOUTHEASTERN DALLAS AND CENTRAL
OUACHITA COUNTIES UNTIL 245 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stephens, or 11 miles southwest of Camden, moving northeast at 45
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Camden... Fordyce...
Hampton... Bearden...
Stephens... Thornton...
Cullendale... Ellisville...
Harlow... Highland Industrial Park...
Poison Springs State Park... East Camden...
Tinsman... Delhi...
Harmony Grove... Frenchport...
Elliot... Fairview in Ouachita County...
Locust Bayou... Warner...
A Tornado Watch remains in effect until 800 PM CDT for southeastern
and southwestern Arkansas.
LAT...LON 3338 9304 3351 9312 3397 9246 3363 9219
3337 9295
TIME...MOT...LOC 1901Z 234DEG 41KT 3347 9299
GoudswardThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:31 AM CDT | Special Weather Statement | LZK | Pope | 29 min |
| Apr 7, 1:42 PM CDT | Special Weather Statement | LZK | Sebastian | 48 min |
| Apr 7, 1:47 PM CDT | Special Weather Statement | LZK | Johnson | 43 min |
| Apr 7, 1:57 PM CDT | Special Weather Statement | LZK | Scott | 48 min |
| Apr 7, 1:59 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 46 min |
| Apr 7, 2:02 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 43 min |
| Apr 7, 2:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 55 min |
| Apr 7, 2:18 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 27 min |
| Apr 7, 2:19 PM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 14 min |
| Apr 7, 2:21 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie | 39 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Stone, Van Buren, White | 33 min |
| Apr 7, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 45 min |
| Apr 7, 2:34 PM CDT | Special Weather Statement | LZK | Prairie | 41 min |
| Apr 7, 2:36 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 39 min |
| Apr 7, 2:39 PM CDT | Special Weather Statement | LZK | Newton | 51 min |
| Apr 7, 2:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Jefferson, Ouachita | 30 min |
| Apr 7, 2:45 PM CDT | Tornado Warning | LZK | Logan, Yell | 45 min |
| Apr 7, 3:03 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 42 min |
| Apr 7, 3:04 PM CDT | Special Weather Statement | LZK | Lincoln | 41 min |
| Apr 7, 3:05 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White | 40 min |
| Apr 7, 3:09 PM CDT | Special Weather Statement | LZK | Grant | 51 min |
| Apr 7, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 39 min |
| Apr 7, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 32 min |
| Apr 7, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White | 44 min |
| Apr 7, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 23 min |
| Apr 7, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 17 min |
| Apr 7, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 30 min |
| Apr 7, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 25 min |
| Apr 7, 3:46 PM CDT | Special Weather Statement | LZK | Pope | 59 min |
| Apr 7, 4:08 PM CDT | Special Weather Statement | LZK | Arkansas | 52 min |
| Apr 7, 4:11 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie | 49 min |
| Apr 7, 6:23 PM CDT | Special Weather Statement | LZK | Faulkner | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.